'Ecstasy'-induced subarachnoid haemorrhage:
an under-reported neurological complication
Yin Foo Lee G, Wooi Kee Gong G,
Vrodos N, Patrick Brophy B.
Department of Neurosurgery,
Royal Adelaide Hospital,
J Clin Neurosci. 2003 Nov;10(6):705-7.
ABSTRACTIn the face of escalating recreational use of 'Ecstasy' (3,4-methylenedioxymethamphetamine, MDMA), physicians need to be aware of its possible adverse effects. We report two young patients who suffered subarachnoid haemorrhage following ingestion of 'Ecstasy' tablets. Angiographic studies demonstrated features consistent with vasculitis in both cases. Recognition of this association is important and highlights the significance of eliciting a careful drug history, particularly in cases of 'angiogram negative' subarachnoid haemorrhage.Long-term brain damage?
Toxic metabolites of MDMA?
MDMA and sympathetic activity
A toxic intraneuronal metabolite of serotonin?
Electrophysiological evidence of 5-HT damage
Non-neurotoxic and neurotoxic serotonin-releasers
Ecstasy-induced toxicity and the dopamine transporter
5-HT, 5-HIAA, norepinephrine, epinephrine and dopamine
and further reading
The Abolitionist Project
The Hedonistic Imperative
The Reproductive Revolution
Critique of Huxley's Brave New World
The Good Drug Guide
The Responsible Parent's Guide
To Healthy Mood Boosters For All The Family